New examples of heavy-tailed O-subexponential distributions and related closure properties. (English) Zbl 1242.60014

Summary: Let \({\mathcal L}\) and \({\mathcal S}\) denote the classes of distributions with long tails and subexponential tails respectively. Let \({\mathcal O}{\mathcal S}\) denote the class of distributions with \(O\)-subexponential tails, which means the distributions with the tails having the same order as the tails of their 2-fold convolutions. In this paper, we first construct a family of distributions without finite means in \({\mathcal L}\cap{\mathcal O}{\mathcal S}\setminus{\mathcal S}\). Next some distributions in \({\mathcal L}\cap{\mathcal O}{\mathcal S}\setminus{\mathcal S}\), which possess finite means or even finite higher moments, are also constructed. In connection with this, we prove that the class \({\mathcal O}{\mathcal S}\) is closed under minimization of random variables. However, it is not closed under maximization of random variables.


60E05 Probability distributions: general theory
Full Text: DOI


[1] Cheng, D., Wang, Y., 2011. Asymptotic behavior of tail probabilities of sums of independent increments with heavy tails. Lith. Math. J. (in press).
[2] Chistyakov, V.P., A theorem on sums of independent positive random variables and its applications to branching random processes, Theory probab. appl., 9, 640-648, (1964) · Zbl 0203.19401
[3] Embrechts, P.; Goldie, C.M., On closure and factorization properties of subexponential and related distributions, J. aust. math. soc. ser. A, 29, 243-256, (1980) · Zbl 0425.60011
[4] Foss, S.; Korshunov, D., Lower limits and equivalences for convolution tails, Ann. probab., 35, 366-383, (2007) · Zbl 1129.60014
[5] Klüppelberg, C., Asymptotic ordering of distribution functions and convolution semigroups, Semigroup forum, 40, 77-92, (1990) · Zbl 0687.60018
[6] Leslie, J., On the non-closure under convolution of the subexponential family, J. appl. probab., 26, 1, 58-66, (1989) · Zbl 0672.60027
[7] Murphree, E.S., Some new results on the subexponential class, J. appl. probab., 26, 4, 892-897, (1989) · Zbl 0689.60021
[8] Pitman, E.J.G., Subexponential distribution functions, J. aust. math. soc. ser. A, 29, 337-347, (1979) · Zbl 0425.60012
[9] Shimura, T.; Watanabe, T., Infinite divisibility and generalized subexponentiality, Bernoulli, 11, 3, 445-469, (2005) · Zbl 1081.60016
[10] Yu, C., Wang, Y., 2011. The tail behaviour of the supremum of a random walk when Cramér’s condition fails (submitted for publication).
[11] Yu, C.; Wang, Y.; Cui, Z., Lower limits and upper limits for tails of random sums supported on \(\mathbf{R}\), Statist. probab. lett., 80, 1111-1120, (2010) · Zbl 1196.60027
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.